Calculus of Variations and Geometric Measure Theory

G. Bouchitté - G. Buttazzo - L. De Pascale

A p-Laplacian approximation for some mass optimization problems

created on 23 Jan 2002
modified by bouchitt on 30 Nov 2006


Published Paper

Inserted: 23 jan 2002
Last Updated: 30 nov 2006

Journal: J. Optim. Theory Appl.
Volume: 118
Number: 1
Pages: 1-25
Year: 2003


We show that the problem of finding the best mass distribution, both in conductivity and elasticity cases, can be approximated by means of solutions of a $p$-Laplace equation, as $p\to+\infty$. This seems to provide a selection criterion when the optimal solutions are nonunique.

Keywords: p-Laplacian, Mass Transportation Problems, shape optimization, Monge-Kantorovich PDE